MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31519
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: a (b)(6) female underwent an eus in pancreas procedure in which the echotip ultra endoscopic ultrasound needle, g31519, was used.Two eus needles didn't perform as expected.First eus needle inserted into scope and tissue removed from needle.On subsequent multiple passes, the sheath moved separate from the controls on the shaft/lock knobs (g263197).Switched to second eus needle with same lot number and first pass completed but unable to retrieve specimen ((b)(4)).Stylet wouldn't insert into top of needle and tech attempted to use syringe with air and air escaped at bottom of needle.Dr.(b)(6) feared needle was broken and specimen left in needle.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number: 3005580113 device evaluation: 1 x echo-25 of lot number c1573136 was returned to cirl for evaluation open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 07 june 2019.It was not possible to fully insert the stylet.It was also not possible to fully advance the needle.The needle was removed from the handle and seen to be crumpled.Image review: document review including ifu review: prior to distribution, all echo-25 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-25 of lot number c1573136 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1573136.The notes section of the instructions for use, ifu0101-0, which accompanies this device instructs the user to inspect the device prior to use: "if an abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible cause could be attributed to a torturous anatomy which may have led to the needle crumpling within the handle which would have caused issues reinserting the stylet.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As initially reported to customer relations: a 78 year old female underwent an eus in pancreas procedure in which the echotip ultra endoscopic ultrasound needle, g31519, was used.Two eus needles didn't perform as expected.First eus needle inserted into scope and tissue removed from needle.On subsequent multiple passes, the sheath moved separate from the controls on the shaft/lock knobs (g263197).Switched to second eus needle with same lot number and first pass completed but unable to retrieve specimen (pr263209).Stylet wouldn't insert into top of needle and tech attempted to use syringe with air and air escaped at bottom of needle.Dr.Kyanam feared needle was broken and specimen left in needle.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿"proximal/distal needle breakage" as the physician feared the needle was broken.No adverse effects to the patient have been reported as occurring.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8665886
Report Number3001845648-2019-00238
Device Sequence Number11314498
Product Code FCG
UDI-Device Identifier00827002315198
UDI-Public(01)00827002315198(17)220107(10)C1573136
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberG31519
Device Catalogue NumberECHO-25
Device Lot NumberC1573136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/08/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR